Question for the ladies

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Aug 2007
Total Posts : 171
   Posted 2/10/2008 5:09 AM (GMT -6)   
Has anyone on SSRI's, or more specifically Paxil, had menstrual changes? Or at least when they first started taking the med? I'm having my first period since starting the Paxil 2 weeks ago and it's definitely not my normal experience. Usually I have pretty bad PMS for about 10 days beforehand -- breast tenderness, bloating, headaches, cramping, mood swings, irritability, cry easily, etc. Then once it starts it's usually heavy and I'm very crampy. I didn't get ANY of the PMS symptoms this month. I thought my period was going to be late or something. I was really surprised when it started right on time today. In addition to the absence of PMS, my period is super light, which is unusual for me. Since it coincides with starting the Paxil I was just wondering if this might be a side effect? I'm not complaining about the lack of PMS, but anything abnormal with my body concerns me. Especially with my cycle, because I really want to have kids some day and I'm nervous about chemicals affecting my fertility. Any thoughts?

Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 2/10/2008 10:35 AM (GMT -6)   

This is a question best addressed to you physician as it is your body and to even guess if this will have anything to do with fertility is out of our realm to try to advise you. 
Others may have stories to share but remember each person is an individual and chemicals react different for each person.

Please talk to your PCP to find out and hopefully you will feel less stressed after obtaining your answer.  Never be afraid to look for a second opinion.  That is advocating for yourself.
Gentle Hugs and take care. Keep posting.

Kitt, Moderator: Anxiety ~ Panic  ~ Crohn's
*~* *~*
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~

Veteran Member

Date Joined Jan 2008
Total Posts : 505
   Posted 2/10/2008 9:47 PM (GMT -6)   
Hi ARidden thats is a good question and i think i can help you with it.Have you ever heard of PMD,not PMS but PMD! I think it stands for Premenstraul Dysphoric!(maybe wrong on the spelling) Anyway its much worse than PMS, with PMD you get all the symotms of PMS but only much more!!! LIke anxiety,loss of appetite,insomnia,lack of concentration etc.Anyway,paxil along with other SRI's,zoloft is another one. They not only help with the symtoms of P/A but they also help with the symtoms of PMD.Some women have the symtoms of PMD every month when they get their mencies and it disrupts their life,thats how bad it can be! So i bet since the paxil also helps with the symtoms of PMD it probably helped your symtoms of PMS! If you read your patient leaflet that you get when you get your meds it will tell you the various uses of paxil.Paxil not only helps with symtoms of P/A it has other uses too!! Thats also why your period was lighter too!! I actually talked to my Dr about that years ago when i was on paxil the first time.He also said that paxil does not cause fertility problems but can cause birth defects if you take it while your'e pregnant.So i think you will be ok!!! I hope that helped you some but you still might need to talk to your DR being that I'm not a licensed health care provider! Just my opinion!

Veteran Member

Date Joined Jan 2008
Total Posts : 505
   Posted 2/11/2008 5:56 PM (GMT -6)   
Hello A Ridden I hope you have found some answers!!! C-Ya later!
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 21, 2016 9:00 PM (GMT -6)
There are a total of 2,709,864 posts in 298,845 threads.
View Active Threads

Who's Online
This forum has 153366 registered members. Please welcome our newest member, Het72.
329 Guest(s), 10 Registered Member(s) are currently online.  Details
don826, Stitch, dmw52, Het72, Leanne G., tingting0114, browntrout, 1000Daisies, rcroller, Not-there-yet

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer